Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 1996, 4:02 AM MST for Mohave County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 4:02 AM MST (11:02 UTC)
- Expired
- Sep 7, 1996, 5:00 AM MST
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 071103 FFWLAS AZC015-071200- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT SEP 07 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS EXTENDED THE SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...WESTERN AND CENTRAL MOHAVE COUNTY AT 400 AM PDT (400 AM MST)...RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL EXTENDING FROM NEAR CHLORIDE TO 15 MILES WEST OF KINGMAN. THE STORMS WERE MOVING SLOWLY EAST AT 10 MPH. THE STRONGEST STORM WAS LOCATED 15 MILES WEST OF KINGMAN AND SHOULD REACH THE WESTERN SECTIONS OF THE CITY AROUND 445 AM MST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. BE AWARE OF THE DANGER OF LOCAL FLOODING CAUSED BY THUNDERSTORM RAINS. NEMETH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:43 AM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 7, 2:43 AM MST, 1 hour 19 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT SAT SEP 7 1996 UPR LVL SHRTWV...INDCD ON H3 CHARTS AND WV STLT IMAGES...MOVG INTO UT WITH TAIL END OF VORT ACRS SRN NV. EARLIER CONCERNS OF S/WV HELPING FIRE UP ADDITIONAL HAVE PROVED CORRECT. DYNAMICS FRM THIS HAS CONTD TO KICK OFF CONVECTION SRN TIP OF NV AND CELLS SLOWLY MOVG TWD NW AZ ATTM. CURRENT FFA FOR SRN CLARK CO NV BASED ON RADAR AND SPOTTER RPTS FRM SEARCHLIGHT INDCG UP TO AN INCH OF RAIN ON RECENTLY SATURATED GROUND. SFC ANALYSIS INCDS LTL 24 HR CHG IN LOW LVL MSTR AXIS FROM SRN NV INTO AZ. KYUX VWP HAS S-SELY FLOW AOB 3KFT AND WITH 60 DEGREE DWPNTS UP TO LHU (ABOUT THE SAME AS PAST FEW DAYS). THIS LATEST S/WV SHOULD QUICKLY EXIT REGION THIS AM WITH NO IDENTIFIABLE S/WVS OR DYNAMICS INDCD THEREAFTER. UPR TROF FCST TO FLATTEN AS RDG REBUILDS WWD. WILL CONT TO FOLLOW ETA/AVN/MESO ETA MSTR PROGS WITH LTL CHG IN LOW LVL MSTR AXIS. NOT COMPLETELY SOLD ON MESO ETA FCST OF DRAMATICALLY INCRG MSTR INTO SRN NV TDA BUT NO DOUBT MSTR NOT GOING TO DRY UP ANYTIME SOON. NO CHGS TO EXTENDED WITH LTL TO FORCE MSTR OUT...AT LEAST INITIALLY. LAS 11-. NEME0TH
In the hours before
Special weather statement, Sep 6, 10:36 PM MST, 5 hours 26 minutes before
CAZ019-070740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 PM PDT FRI SEP 6 1996 ...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY... AT 1030 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM OVER THE BRISTOL MOUNTAINS OR ABOUT 20 TO 25 MILES SOUTH OF BAKER OFF INTERSTATE 15. THE STORM WAS MOVING SLOWLY SOUTHEAST AROUND 10 MILES AN HOUR. A COUPLE OTHER THUNDERSTORMS WERE LOCATED NORTHEAST OF THIS THUNDERSTORM BUT THEY WERE NOT AS STRONG. THIS STRONG THUNDERSTORM SOUTH OF BAKER IS LIKELY PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING. NORMALLY DRY WASHES MAY BE RUNNING WITH WATER AND ANYONE TRAVELLING THROUGH THIS REMOTE REGION SHOULD BE ALERT FOR WATER FLOWING ACROSS THE ROAD. DO NOT CAMP NEAR NORMALLY DRY WASHES AND PAY CLOSE ATTENTION TO ANY NEARBY THUNDERSTORMS...ESPECIALLY IF YOU ARE DOWNSTREAM FROM WHERE THE RAIN IS FALLING. REMEMBER...FLASH FLOODING CAN OCCUR MILES FROM WHERE THE RAIN ACTUALLY FALLS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Special weather statement, Sep 7, 12:42 AM MST, 3 hours 20 minutes before
NVZ009-070845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY... AT 1230 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA. THESE STORMS WERE LOCATED 5 MILES WEST OF SEARCHLIGHT AND WERE MOVING TO THE NORTHEAST AT 15 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
Special weather statement, Sep 7, 1:53 AM MST, 2 hours 9 minutes before
NVZ009-CAZ019-070955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 152 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS CONTINUE MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY AND NORTHEASTERN SAN BERNARDINO COUNTY... AT 150 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA AND NORTHEASTERN SAN BERNARDINO COUNTY CALIFORNIA. THESE STORMS WERE LOCATED 5 MILES NORTHWEST OF SEARCHLIGHT AND EXTENDED SOUTHEAST TO 10 MILES WEST OF NEEDLES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:01 AM MST | Flash Flood Warning | VEF | Mohave | 59 min |
| Sep 7, 3:01 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 7, 4:02 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Sep 7, 5:01 AM MST | Flash Flood Warning | VEF | Mohave | 59 min |
| Sep 7, 5:01 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 7, 5:31 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
Nearby
Flash Flood Warnings in Arizona, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.